• Quote of the Day
    "You are much deeper, much broader, much brighter than any idea you could have of yourself."
    Harry Palmer, posted by Daniel

David Baxter

Administrator
Joined
Mar 26, 2004
Messages
38,045
Points
113
Truthfully, Janet, your best bet is to ask your doctor that question. I think you do tend to act a bit impulsively sometimes re: your medications, and you're right - there is a possibility that the things you feel aren't a side-effect at all but an anxiety/worry/OCD reaction on your part.

Your doctor is trying to help you find the best combination of medications. I don't think anyone here can accurately comment on his/her decisions - nor should we. The doctor is in the best position to make this decision. If you're uncertain, the next best person to get a second opinion from would be your therapist.
 
Joined
Oct 14, 2004
Messages
8,521
Points
48
Truthfully, Janet, your best bet is to ask your doctor that question.

Yes, I agree and that is what I did yesterday with the doctor and my therapist on Tuesday. We talked quite a bit about it and both agreed I was having side effects, but I guess I'm having doubts. :(

I think you do tend to act a bit impulsively sometimes re: your medications, and you're right - there is a possibility that the things you feel aren't a side-effect at all but an anxiety/worry/OCD reaction on your part.

I agree. That's what makes all of this so hard. I don't trust myself and I guess it's really hard to trust the doctors too, but mostly I don't trust myself.

Your doctor is trying to help you find the best combination of medications. I don't think anyone here can accurately comment on his/her decisions - nor should we. The doctor is in the best position to make this decision. If you're uncertain, the next best person to get a second opinion from would be your therapist.

I know the doctor is trying the best he can. I am being totally compliant with whatever he says so far. But it does seem that with some of the medications, I have had some of the less common side effects. This happens with over the counter medications too. Or it could be all in my mind. That is a hard thing with mental illness. Always questioning your own perceptions. I don't trust myself at all. I guess that is why I was asking for some feedback. I apologize for being inappropriate. I'm sorry. :(
 

David Baxter

Administrator
Joined
Mar 26, 2004
Messages
38,045
Points
113
You're not being inappropriate, Janet. It's just that with this type of question it's hard to answer you because we don't have all of the information your doctors have.
 
Joined
Oct 14, 2004
Messages
8,521
Points
48
Ok. It's just that I think I'm not very reliable to be giving information to my doctor. If that makes any sense. I try to explain things, but it just comes out of my mouth wrong.

I am going to try to get the other prescription filled today and start it tonight and I see the doctor again in two weeks. I guess I could always go back on the Abilify. I was kind of hoping he would just reduce it as it seems to be helping in other ways, but I think he realized the side effects were too hard and causing anxiety for me as well. I DO trust my therapist and doctor. I don't trust myself to relay information about how I feel because I'm not sure myself. :( :( I feel so stupid.

I guess I 'm just venting now. I'm sorry.

Thanks for listening to me. It will be ok. It will work out. I have a little hope. I'm not giving up even though I want to so badly. I won't give up. :(
 
Joined
Jun 11, 2006
Messages
5,390
Points
36
you don't have anything to feel stupid about, janet. (if it makes you feel any better, i feel stupid too sometimes :) )this is just a difficult thing you're going through and it's just plain hard. just keep hanging in there until your doctor finds the right medication combination for you. :hug:
 
Joined
Oct 14, 2004
Messages
8,521
Points
48
I just wanted to update. I stopped the Abilify, with my doctor's advice. I have taken one dose of the new med and I feel better. I mean, the physical symptoms I was having are less, the blurred vision, the muscle tension, the feeling of restlessness, the tremors seem less significant. So hopefully, stopping the Abilify was the right thing to do and starting this new medication will be good. :) :) Oh, how I hope so, very much. I just want to do the right things and go the right direction and it gets really scary when it seems like I'm going backwards. I do have severe anxiety I guess and severe depression and ocd and I have to accept it and do everything in my power to defeat these things the best I can. Maybe a little of each of them will always be there, but I KNOW it can be better than it is now.

Thanks for listening and letting me vent. :)

And thanks, ladybug, for telling me I don't have anything to feel stupid about. That makes me feel a lot better. I AM trying so hard. :)
 
Last edited:
Joined
Oct 14, 2004
Messages
8,521
Points
48
It could be all in my mind. LOL, but even if it is, I still feel better, more real and I'm just going with it. I'm weird. :D :)
 
Joined
Jun 11, 2006
Messages
5,390
Points
36
i am glad you are feeling more real. sounds like it really was a side effect of the abilify. go janet :)
 

Halo

Member
Joined
Jul 19, 2005
Messages
7,475
Points
36
Janet,

I am glad that you decided to try the new medication and that you are not experiencing a lot of the side effects that you did with the Abilify. That is awesome :clap:
 
Joined
Oct 14, 2004
Messages
8,521
Points
48
This new medication seems to be really helping, the combination of meds that is. I am thankful.

I feel some happiness at moments and some peace in some moments. I have more energy. I feel hopeful. It's still hard and I have a lot of bad moments, but things are getting better. I'm not looking at life as a horrible punishment anymore. If that makes any sense. It's like I can breathe without being in pain inside. There is still pain, but there is hope too. :) :)

I'm kind of worried it won't last, that it is a placebo effect or something, but I'm just trying to enjoy it anyway.
 

David Baxter

Administrator
Joined
Mar 26, 2004
Messages
38,045
Points
113
I don't think it's a placebo effect. Maybe cat dancing is enhancing the medication, though. :)
 
Joined
Oct 14, 2004
Messages
8,521
Points
48
Hee hee. It could be. :cat: Seriously, I have felt like exercising and have been just doing some walking so that could be helping too. I'm just excited about life at moments. Not every moment, but any moment I'm happy to be alive is so different than how it was before.

And I have a great therapist. He's helping me a lot too. I totally trust him. I'm holding on to the HOPE. :) :)
 
Joined
Jun 11, 2006
Messages
5,390
Points
36
it's happening for you, things are getting better, it's slow and gradual but you are finally really feeling better. especially those moments of peace, that is so much what you need to experience when recovering from depression. it's good to see you making such progress :)
 
Joined
Oct 14, 2004
Messages
8,521
Points
48
I am glad. Really. It's been so long since I've felt really ok and I'm enjoying it. Crying in a good way. :) :) :) :)

It would be nice if the people around me could be happy for me too.
 
Last edited:

Halo

Member
Joined
Jul 19, 2005
Messages
7,475
Points
36
It would be nice if the people around me could be happy for me too.

Even if others in your life aren't as happy for you as you would like, just remember that your family here are very happy for you and just hang onto that thought :D
 

texasgirl

MVP
Joined
Aug 13, 2006
Messages
703
Points
16
I am very happy for you Janet - it really makes me warm inside to hear you feel so hopeful. :)

TG
 

Miette

Member
Joined
Dec 10, 2006
Messages
87
Points
6
I am so happy to hear you feeling this way. Seriously, reading your last few posts just make me tear up (in a good way!).
 

Latest posts


Top Bottom